Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 8, 2021, 11:22 PM EDT for Webster County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 11:22 PM EDT (03:22 UTC)
- Expired
- Jun 8, 2021, 11:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
County Webster County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WWUS81 KRLX 090322
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
1122 PM EDT Tue Jun 8 2021
WVZ028-039-521-522-525-526-090345-
Southeast Webster-Northwest Randolph-Northwest
Webster-Upshur-Braxton-Southeast Randolph-
1122 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANDOLPH...
SOUTHEASTERN BRAXTON...SOUTHERN UPSHUR AND WEBSTER COUNTIES...
At 1121 PM EDT, strong thunderstorms were located near Webster
Springs, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Webster Springs, Addison (Webster Springs), Holly River State Park,
Diana, Alexander, Monterville, Eden, Helvetia, Pickens, Cleveland,
Waneta, Alton, Boggs, Hacker Valley, Kanawha Head, Bergoo, Centralia
and Erbacon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
LAT...LON 3841 8062 3867 8067 3874 8045 3873 8045
3872 8041 3873 8039 3876 8041 3885 8014
3847 8009
TIME...MOT...LOC 0321Z 261DEG 19KT 3849 8052
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 8, 10:44 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 8, 10:44 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1044 PM EDT Tue Jun 8 2021 .SYNOPSIS... Summer-like tropical airmass continues through the week with daily scattered thunderstorms, mainly in the afternoon and early evening. && .NEAR TERM /THROUGH WEDNESDAY/... As of 1040 PM Tuesday. Large arcing line of showers and a few thunderstorms continue to roll into and through eastern portions of the forecast area. Copious rainfall amounts over the past couple of days continue to yield little or no flooding. As of 835 PM Tuesday... Adjusted PoPs to carry showers and a few thunderstorms northeast through the area tonight. Instability should wane ahead of the showers and thunderstorms as the sun sets, and vanishes behind the leading edge. Still appears next round of showers, along with a few thunderstorms, arrives Wednesday morning in a theta e feed ahead of stacked low pressure approaching from the west, the thunderstorms becoming more numerous throughout the area Wednesday afternoon. As of 243 PM Tuesday... A very moist airmass is in full control as deep southerly flow is locked in across the region with the area positioned between an upper level low in the mid Mississippi Valley and upper ridging in the western Atlantic. This very moist airmass combined with MLCAPE values in the 1000 to 1500 J/kg range has led to widely scattered showers and storms across the area today, but storms should remain below severe criteria given the weak shear and poor mid level lapse rates. That said, highly efficient rainfall will occur with any of this activity in an environment of anomalously high PWATs and deep warm cloud depths, allowing warm rain processes to dominate. Thus, localized torrential downpours will continue to be the primary risk with this activity through the remainder of the day, especially in any of the deeper convection that develops. There should be some decrease in precipitation coverage this evening with the loss of peak heating, but any relative lull in activity may be brief as the aforementioned upper low in the mid Mississippi Valley shifts towards IL/IN tonight and weak impulses aloft pushing through the area help to maintain areas of showers and embedded storms. There also could be some patchy valley fog tonight across parts of the area, especially in locations that receive heavy downpours from today's activity but overall confidence in placement of this is not too high at this time. Otherwise, precipitation coverage should increase further on Wednesday compared to today due to the slowly approaching upper low an even greater surge of moisture streams in, which will send PWATs to 2" or even higher as a 25-30 kt LLJ develops. In fact, latest forecast soundings for Wednesday depict profiles should be even more moist than today with deep cloud depths, higher mean RH values, and tall/skinny CAPE profiles. Thus, localized torrential downpours will once again be the main concern with any precipitation activity on Wednesday, and some localized hydro issues can't be ruled out, particularly in low lying and poor drainage areas. Otherwise, with weak shear values remaining in place, severe weather chances should remain on the low side. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 255 PM Tuesday... The period begins with a mid-level disturbance continuing to affect the region. This disturbance should slowly slide to the south and east throughout Thursday and Friday, but will allow for the region to continue to see the chance for scattered showers/storms throughout the period. While the threat for severe weather will remain on the low side, given the airmass in place with precipitable water values in excess of 1.6", and recent heavy rainfall in spots, isolated water issues will be a possibility. High temperatures for the period will range from the low to mid 80s in the lowlands, with 60s and 70s for the higher elevations. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 255 PM Tuesday... The pattern will become less active for the weekend in the wake of a mid-level disturbance. Even so, the threat for isolated/scattered diurnal showers/storms will remain, with a continuation of warm temperatures to the tune of highs in the mid 80s in the lowlands and 60/70s at higher elevations. The beginning of next week is a bit more uncertain, with some of the guidance shifting the ridge further west, with a trough trying to settle in across the region. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... As of 835 PM Tuesday... Showers and a few thunderstorms continue moving northeast through east central Ohio and WV while weakening tonight, with areas of fog most likely forming where ever rain occurs. Another round of showers and thunderstorms will move into the middle Ohio Valley first thing Wednesday morning, and then spread into the central Appalachians early Wednesday afternoon. HTS is likely to have varying visibility until 06Z-07Z, when dense fog is forecast to settle in. That fog should thin near dawn, but another round of showers and thunderstorms is likely to arrive there shortly thereafter, with at least MVFR impacts. EKN is more likely to get fog than stratus overnight tonight, unless the rain makes it there, which would make stratus more likely in its wake overnight. MVFR mist is coded for the other sites CRW, PKB, CKB and BKW overnight, but IFR in fog is more likely for a particular site if it receives measurable rain tonight. Otherwise MVFR stratocu is forecast Wednesday morning, before showers and thunderstorms bring MVFR or worse impacts at times Wednesday midday and afternoon, spreading from west to east. Surface flow will be light and variable amid, oddly enough, surface high pressure. Light mainly west flow aloft tonight will become southwest on Wednesday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Valley fog formation could vary overnight. Conditions could vary Wednesday, from fog and stratus lifting first thing in the morning, to MVFR stratocu Wednesday morning, and showers and thunderstorms becoming more numerous from west to east during the day. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 06/09/21 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H L M L L L M H H L HTS CONSISTENCY H M M M M M L L H H M H BKW CONSISTENCY M M M M L L L L L H H H EKN CONSISTENCY H H H H H L M L H L M H PKB CONSISTENCY M H H H M M M M M H M M CKB CONSISTENCY H H H H L H L H H L H H AFTER 00Z THURSDAY... IFR conditions could occur Wednesday night into Friday in showers and thunderstorms, and in overnight/early morning fog and stratus during the overnight and early morning hours Thursday through Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RG/04 NEAR TERM...TRM/RG SHORT TERM...04 LONG TERM...04 AVIATION...TRM
Hazardous weather outlook, Jun 8, 3:41 AM EDT, 19 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 341 AM EDT Tue Jun 8 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-090745- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 341 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered afternoon and evening thunderstorms are expected each afternoon and evening through the weekend. While severe weather is not currently expected, locally heavy downpours may occur with slow moving thunderstorms which could result in localized high water issues. The potential for excessive rainfall is expected to become more likely further into the week as areas that receive plenty of rainfall in the first half of the week will be more susceptible to flooding issues. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 8, 9:42 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG HUNTINGTON 38.41N 82.43W
06/08/2021 CABELL WV 911 CALL CENTER
ONE TREE DOWN ALONG 16TH STREET, ROUTE 10. THERE WAS
ALSO SOME HIGH WASTER, BUT NO STREETS WERE CLOSED.
&&
CORRECTED REMARKS
EVENT NUMBER RLX2100675
TRMSpecial weather statement, Jun 8, 9:54 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
954 PM EDT Tue Jun 8 2021
WVZ516>520-090230-
Southeast Nicholas-Southeast Raleigh-Southeast Fayette-Northwest
Nicholas-Northwest Fayette-
954 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
NICHOLAS...NORTHEASTERN RALEIGH AND FAYETTE COUNTIES...
At 953 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gauley Bridge to Oak Hill to 6 miles
east of Piney View. Movement was northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Summersville, Fayetteville, Rainelle, Babcock State Park, Oak Hill,
Mount Hope, Ansted, Gauley Bridge, Hawks Nest State Park, Piney View,
Stanaford, Bradley, Thurmond, Swiss, Kesslers Cross Lanes, Drennan
and Mount Nebo.
This includes Route 19 between mile markers 5 and 39.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
LAT...LON 3785 8117 3788 8113 3788 8120 3792 8123
3820 8122 3836 8104 3842 8091 3818 8083
3809 8078 3810 8088 3808 8089 3805 8085
3806 8081 3803 8083 3802 8080 3798 8077
3795 8081 3792 8079 3777 8110
TIME...MOT...LOC 0153Z 225DEG 23KT 3821 8113 3799 8112 3788 8103
20Special weather statement, Jun 8, 10:27 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Charleston WV 1027 PM EDT Tue Jun 8 2021 WVZ027-028-519-521-090300- Clay-Northwest Webster-Northwest Nicholas-Braxton- 1027 PM EDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS... SOUTHEASTERN BRAXTON...NORTHWESTERN WEBSTER AND NORTHEASTERN CLAY COUNTIES... At 1027 PM EDT, a strong thunderstorm was located near Birch River, or 8 miles southwest of Sutton, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Sutton, Webster Springs, Gassaway, Addison (Webster Springs), Birch River, Flatwoods, Widen, Diana, Frametown, Strange Creek, Muddlety, Boggs, Little Birch, Heaters, Centralia and Erbacon. This includes the following highways... Interstate 79 between mile markers 48 and 74. Route 19 between mile markers 48 and 68. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Excessive runoff from heavy rainfall will cause elevated levels on small creeks and streams, and ponding of water on country roads and farmland along the banks of creeks and streams. LAT...LON 3836 8085 3861 8095 3884 8059 3846 8040 TIME...MOT...LOC 0227Z 244DEG 18KT 3855 8078 20
Special weather statement, Jun 8, 10:36 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
1036 PM EDT Tue Jun 8 2021
WVZ519-520-090300-
Southeast Nicholas-Northwest Nicholas-
1036 PM EDT Tue Jun 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN NICHOLAS
COUNTY...
At 1035 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Summersville to 8 miles north of
Bingham. Movement was northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Summersville, Richwood, Craigsville, Calvin, Kesslers Cross Lanes,
Canvas, Drennan, Nettie and Mount Nebo.
This includes Route 19 between mile markers 31 and 47.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
LAT...LON 3808 8071 3810 8086 3812 8089 3813 8088
3813 8090 3817 8095 3819 8094 3820 8096
3822 8097 3822 8101 3825 8105 3836 8084
3840 8069 3820 8052
TIME...MOT...LOC 0235Z 239DEG 21KT 3827 8094 3817 8084
20Local storm report, Jun 8, 11:00 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HEAVY RAIN 2 S CEREDO 38.38N 82.56W
06/08/2021 M1.17 INCH WAYNE WV ASOS
1.17 INCHES RAINFALL MEASURED AT THE HUNTINGTON
TRI-STATE AIRPORT FROM 512 PM TO 837 PM DUE TO
THUNDERSTORMS.
&&
EVENT NUMBER RLX2100676
TRMSpecial weather statement, Jun 8, 11:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1122 PM EDT Tue Jun 8 2021
WVZ028-039-521-522-525-526-090345-
Southeast Webster-Northwest Randolph-Northwest
Webster-Upshur-Braxton-Southeast Randolph-
1122 PM EDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANDOLPH...
SOUTHEASTERN BRAXTON...SOUTHERN UPSHUR AND WEBSTER COUNTIES...
At 1121 PM EDT, strong thunderstorms were located near Webster
Springs, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Webster Springs, Addison (Webster Springs), Holly River State Park,
Diana, Alexander, Monterville, Eden, Helvetia, Pickens, Cleveland,
Waneta, Alton, Boggs, Hacker Valley, Kanawha Head, Bergoo, Centralia
and Erbacon.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
LAT...LON 3841 8062 3867 8067 3874 8045 3873 8045
3872 8041 3873 8039 3876 8041 3885 8014
3847 8009
TIME...MOT...LOC 0321Z 261DEG 19KT 3849 8052
19The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:18 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jun 8, 9:54 PM EDT | Special Weather Statement | RLX | Fayette | 36 min |
| Jun 8, 10:27 PM EDT | Special Weather Statement | RLX | Braxton, Webster | 33 min |
| Jun 8, 10:36 PM EDT | Special Weather Statement | RLX | Nicholas | 24 min |
| Jun 8, 11:48 PM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 27 min |
| Jun 9, 12:16 AM EDT | Special Weather Statement | RLX | Pocahontas | 29 min |
| Jun 9, 12:45 AM EDT | Special Weather Statement | RLX | Pocahontas | 45 min |
| Jun 9, 11:04 AM EDT | Areal Flood Warning | RLX | Mason | 2 hr |
| Jun 9, 2:20 PM EDT | Flash Flood Warning | RLX | Clay, Kanawha | 55 min |
| Jun 9, 3:34 PM EDT | Flash Flood Warning | RLX | Boone, Raleigh | 95 min |
| Jun 9, 3:57 PM EDT | Special Weather Statement | RLX | McDowell | 48 min |
| Jun 9, 6:36 PM EDT | Flash Flood Warning | RLX | Cabell | 117 min |
| Jun 9, 7:39 PM EDT | Special Weather Statement | RLX | Mason | 36 min |
| Jun 8, 8:52 PM EDT | Flash Flood Warning | RLX | Dickenson | 3 hr |
| Jun 9, 2:40 PM EDT | Flash Flood Warning | RLX | Buchanan | 110 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.